# SDR 97ZZZX5211

- Difficulty date: November 19, 1997
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N201ZU
- Make and model: Mooney M20J
- Aircraft serial: 240544
- System (JASC): 2710 · Aileron Control System
- Part: Control Link
- Part number: 730006000
- Condition: Broken
- Location: Rt Aileron
- Part time: 2,137 hours
- Stage of operation: NR
- Nature of condition: F
- Precautionary procedure: O

## Discrepancy

IN-FLIGHT FAILURE.  OWNER-PILOT NOTICED SLOPPY AILERON RESPONSE, SAW RT AILERON 'VIBRATING', NOT RESPONDING TO CONTROL INPUT.  RIGHT CONTROL LINK ROD ASSEMBLY LOCATED AT BELLCRANK BELOW CABIN FLOOR HAD BROKEN ALONG FACTORY WELD THEN THROUGH THE TUBING WALL.  THE BREAK ALONG THE WELD SHOWED SIGNS OF AGE, THE BREAK THROUGH THE TUBE WALL APPEARED RECENT.  INSPECTORS DETERMINED THE AILERONS UP AND DOWN STOPS SHOWED NO SIGNS OF DAMAGE AND THE REST OF THE AILERON SYSTEM SHOWED NO SIGNS OF DAMAGE OR ABUSE.  NOTE, THE REPLACMENT PART IS SAME PART NUMBER, BUT REINFORCED AT BOTH 90 DEGREE CORNERS.
